MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE
Model Number SEP6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the subclavian arteries using an indigo system separator 6 (sep6), indigo system aspiration catheter 6 (cat6), and non-penumbra sheath.During the procedure, the physician completed approximately 20 to 25 cycles in the target vessel using the sep6 with the cat6 and sheath.Upon removal of all the devices from the sheath, the bulb of the sep6 unwound.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the deliver wire and wrapping wire were fractured at approximately 174.5 cm from the proximal end.The distal portion of the fractured sep6 with the bulb was not returned for evaluation.Conclusions: evaluation of the returned sep6 revealed that the distal tip with the bulb was fractured and the wrapping wire was unwound.If the sep6 is repeatedly manipulated through tough clot burden, the distal tip may fatigue and fracture.If the distal tip of the sep6 is fractured, the wrapping wire will become unwounded.The distal fractured segment with the bulb was not returned for evaluation.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10012368
Report Number3005168196-2020-00607
Device Sequence Number19355061
Product Code DXE
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter StatePA
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model NumberSEP6
Device Catalogue NumberSEP6
Device Lot NumberF94598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight103
Date Report Sent to FDA01/01/2005